MAUDE Adverse Event Report: LIVANOVA CANADA CORP SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVE
Model Number ART23SMT
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted.
 
Event or Problem Description
The manufacturer was notified of the following event via the sure-avr patient registry: a solo smart size 23 was implanted on (b)(6) 2016.At the time of operation, a mean gradient of 11 mmhg and paravalvular leak 1+ were reported.The patient experienced thrombocytopenia on (b)(6) 2016.The valve was functioning well at follow up in (b)(6) 2017, with a mean gradient of 12 mmhg and no central or paravalvular leak.The total cross-clamp time was 59 minutes, and the total pump time was 72 minutes.The event was reported by the site as "valve related".
 
Additional Manufacturer Narrative
The manufacturing and material records for the solo smart heart valve, model #icv1248 , s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1248) solo smart heart valve at the time of manufacture and release.Based on the document review performed, no manufacturing deficiencies were identified.Given that the patient's thrombocytopenia resolved without transfusion, and the device remained implanted and was functioning well one year post-operatively, the event is unlikely to be related to the functionality of the device.Furthermore, thrombocytopenia is a known complication associated with cardiopulmonary bypass.It is therefore possible that the event is related to the procedure and not to the device.However, as no device investigation can be performed, the root cause of the event cannot be determined.
 
Event or Problem Description
The manufacturer was notified of the following event via the sure-avr patient registry: a solo smart size 23 was implanted on (b)(6) 2016.At the time of operation, a mean gradient of 11 mmhg and paravalvular leak 1+ were reported.The patient experienced thrombocytopenia on (b)(6) 2016.The valve was functioning well at follow up in (b)(6) 2017, with a mean gradient of 12 mmhg and no central or paravalvular leak.The total cross-clamp time was 59 minutes and the total pump time was 72 minutes.The physician reported that the thrombocytopenia was believed to be attributable to the solo valve.Assay for heparin-induced thrombocytopenia was negative.The patient was not transfused.

Brand Name
SOLO SMART STENTLESS HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7904091
Report Number3004478276-2018-00295
Device Sequence Number165228
Product Code LWR
UDI-Device Identifier00896208000474
UDI-Public(01)00896208000474(240)ICV1248(17)190912
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Model NumberART23SMT
Device Catalogue NumberICV1248
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/02/2018
11/01/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/30/2018
11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient Weight103